Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 12, 2015, 9:23 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Aug 13, 2015, 2:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2015, 9:23 AM PDT (16:23 UTC)
- In effect from
- Aug 13, 2015, 2:00 PM PDT
- Expired
- Aug 14, 2015, 8:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS85 KREV 121623 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 923 AM PDT WED AUG 12 2015 ...STRONG WINDS THURSDAY AFTERNOON INTO FRIDAY MORNING... .LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE INTO OREGON THURSDAY EVENING. STRONG SOUTH TO SOUTHWEST WINDS ARE LIKELY THURSDAY AFTERNOON INTO THURSDAY NIGHT. IN ADDITION...VERY DRY AIR AT RIDGE LEVEL WILL MOVE IN WITH VERY LOW HUMIDITY LIKELY IN THE AFTERNOON. HUMIDITY RECOVERY WILL BE POOR THURSDAY NIGHT ESPECIALLY ON MID SLOPES AND RIDGES WHERE LITTLE IF ANY RECOVERY WILL OCCUR AT ALL. CAZ270-271-278-NVZ458-131400- /O.UPG.KREV.FW.A.0005.150813T2100Z-150814T0800Z/ /O.NEW.KREV.FW.W.0004.150813T2100Z-150814T1800Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 923 AM PDT WED AUG 12 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 11 AM PDT FRIDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. THE WINDS WILL CONTINUE INTO FRIDAY MORNING ON MID SLOPES AND RIDGES. * HUMIDITY...5 TO 12 PERCENT MINIMUM THURSDAY. RECOVERY 30 TO 40 PERCENT VALLEYS AND 15 TO 25 PERCENT MID SLOPES AND RIDGES THURSDAY NIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ272-NVZ450-131400- /O.UPG.KREV.FW.A.0005.150813T2100Z-150814T0800Z/ /O.NEW.KREV.FW.W.0004.150813T2100Z-150814T1800Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 923 AM PDT WED AUG 12 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND WESTERN NEVADA SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 11 AM PDT FRIDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. WIND GUSTS TO 55 MPH IN WIND PRONE AREAS THURSDAY NIGHT AND FRIDAY MORNING WITH GUSTS TO 85 MPH OVER SIERRA RIDGES. * HUMIDITY...5 TO 15 PERCENT MINIMUM THURSDAY. POOR RECOVERY THURSDAY NIGHT WITH 25 TO 30 PERCENT IN VALLEYS AND 15 TO 20 PERCENT RIDGES. SOME MID SLOPES AND RIDGES IN THE TAHOE BASIN MAY REMAIN IN THE SINGLE DIGITS OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-NVZ453-459-131400- /O.NEW.KREV.FW.W.0004.150813T2100Z-150814T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 923 AM PDT WED AUG 12 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA AND PORTIONS OF WEST CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY. * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...5 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
6 follow-up statements
076 WWUS85 KREV 130854 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 154 AM PDT THU AUG 13 2015 ...STRONG WINDS THIS AFTERNOON INTO FRIDAY MORNING... .LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE INTO OREGON THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS ARE LIKELY THIS AFTERNOON AND TONIGHT. IN ADDITION...VERY DRY AIR AT RIDGE LEVEL WILL MOVE IN WITH VERY LOW HUMIDITY LIKELY IN THE AFTERNOON. HUMIDITY RECOVERY WILL BE POOR TONIGHT ESPECIALLY ON MID SLOPES AND RIDGES WHERE LITTLE IF ANY RECOVERY WILL OCCUR AT ALL. CAZ270-271-278-NVZ458-132300- /O.CON.KREV.FW.W.0004.150813T2100Z-150814T1800Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 154 AM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. THE WINDS WILL CONTINUE INTO FRIDAY MORNING ON MID SLOPES AND RIDGES. * HUMIDITY...5 TO 12 PERCENT MINIMUM THIS AFTERNOON. RECOVERY 30 TO 40 PERCENT VALLEYS AND 15 TO 25 PERCENT MID SLOPES AND RIDGES TONIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ272-NVZ450-132300- /O.CON.KREV.FW.W.0004.150813T2100Z-150814T1800Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 154 AM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. WIND GUSTS TO 55 MPH IN WIND PRONE AREAS TONIGHT AND FRIDAY MORNING WITH GUSTS TO 75 MPH OVER SIERRA RIDGES. * HUMIDITY...5 TO 15 PERCENT MINIMUM THIS AFTERNOON. POOR RECOVERY TONIGHT WITH 25 TO 30 PERCENT IN VALLEYS AND 15 TO 20 PERCENT RIDGES. SOME MID SLOPES AND RIDGES IN THE TAHOE BASIN MAY REMAIN IN THE SINGLE DIGITS OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-NVZ453-459-132300- /O.CON.KREV.FW.W.0004.150813T2100Z-150814T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 154 AM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA AND PORTIONS OF WEST CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...5 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
909 WWUS85 KREV 132130 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 230 PM PDT THU AUG 13 2015 ...STRONG WINDS INTO FRIDAY MORNING... .LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE INTO OREGON THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS EVENING WITH WINDS CONTINUING OVERNIGHT ALONG FROM THE TAHOE BASIN AND SIERRA FRONT NORTH TO THE OREGON BORDER. IN ADDITION...VERY DRY AIR AT RIDGE LEVEL WILL MOVE IN WITH VERY LOW HUMIDITY. HUMIDITY RECOVERY WILL BE POOR TONIGHT ESPECIALLY ON MID SLOPES AND RIDGES WHERE LITTLE IF ANY RECOVERY WILL OCCUR AT ALL. CAZ270-271-278-NVZ458-141400- /O.CON.KREV.FW.W.0004.000000T0000Z-150814T1800Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 230 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. THE WINDS WILL CONTINUE INTO FRIDAY MORNING ON MID SLOPES... RIDGES AND WIND PRONE VALLEYS. * HUMIDITY...5 TO 12 PERCENT MINIMUM THIS AFTERNOON. RECOVERY 30 TO 40 PERCENT VALLEYS AND 15 TO 25 PERCENT MID SLOPES AND RIDGES TONIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ272-NVZ450-141400- /O.CON.KREV.FW.W.0004.000000T0000Z-150814T1800Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 230 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. WIND GUSTS TO 55 MPH IN WIND PRONE AREAS TONIGHT AND FRIDAY MORNING WITH GUSTS TO 75 MPH OVER SIERRA RIDGES. * HUMIDITY...5 TO 15 PERCENT MINIMUM THIS AFTERNOON. POOR RECOVERY TONIGHT WITH 25 TO 30 PERCENT IN VALLEYS AND 15 TO 25 PERCENT MID SLOPES. SOME MID SLOPES AND RIDGES IN THE TAHOE BASIN MAY REMAIN IN THE SINGLE DIGITS OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-NVZ453-459-140600- /O.CON.KREV.FW.W.0004.000000T0000Z-150814T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 230 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA AND PORTIONS OF WEST CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...5 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
134 WWUS85 KREV 140403 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 903 PM PDT THU AUG 13 2015 ...STRONG WINDS INTO FRIDAY MORNING... .LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE INTO OREGON THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS EVENING WITH WINDS CONTINUING OVERNIGHT ALONG FROM THE TAHOE BASIN AND SIERRA FRONT NORTH TO THE OREGON BORDER. IN ADDITION... VERY DRY AIR AT RIDGE LEVEL WILL MOVE IN WITH VERY LOW HUMIDITY. HUMIDITY RECOVERY WILL BE POOR TONIGHT ESPECIALLY ON MID SLOPES AND RIDGES WHERE LITTLE IF ANY RECOVERY WILL OCCUR AT ALL. CAZ273-NVZ453-459-140515- /O.CAN.KREV.FW.W.0004.000000T0000Z-150814T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 903 PM PDT THU AUG 13 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN SIERRA AND PORTIONS OF WEST CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. WINDS GUSTS TO NEAR 30 MPH ARE LIKELY THROUGH THE NIGHT ON THE MID SLOPES...BUT HUMIDITY VALUES WILL RISE TO AROUND 25-30%. THE VALLEYS WILL SEE LESS WIND AND SLIGHTLY BETTER HUMIDITY RECOVERY. $$ CAZ270-271-278-NVZ458-141500- /O.CON.KREV.FW.W.0004.000000T0000Z-150814T1800Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 903 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. THE WINDS WILL CONTINUE INTO FRIDAY MORNING ON MID SLOPES...RIDGES AND WIND PRONE VALLEYS. * HUMIDITY...RECOVERY 30 TO 40 PERCENT VALLEYS AND 15 TO 25 PERCENT MID SLOPES AND RIDGES TONIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ272-NVZ450-141500- /O.CON.KREV.FW.W.0004.000000T0000Z-150814T1800Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 903 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. WIND GUSTS TO 40 MPH IN WIND PRONE AREAS TONIGHT AND FRIDAY MORNING WITH GUSTS TO 75 MPH OVER SIERRA RIDGES. * HUMIDITY...POOR RECOVERY TONIGHT WITH 25 TO 30 PERCENT IN VALLEYS AND 15 TO 25 PERCENT MID SLOPES. SOME MID SLOPES AND RIDGES IN THE TAHOE BASIN MAY REMAIN IN THE SINGLE DIGITS OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
968 WWUS85 KREV 141357 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 657 AM PDT FRI AUG 14 2015 ...GUSTY WINDS AND LOW HUMIDITY CONTINUE THROUGH EARLY THIS EVENING... .LOW PRESSURE WILL MOVE ACROSS THE PACIFIC NORTHWEST TODAY. WINDS WILL INCREASE AGAIN LATER THIS MORNING AND REMAIN GUSTY THROUGH EARLY EVENING. IN ADDITION...DRY AIR MASS REMAINING IN PLACE WILL BRING HUMIDITY BELOW 15 PERCENT IN THE WARNING AREAS THIS AFTERNOON. CAZ272-141500- /O.CAN.KREV.FW.W.0004.000000T0000Z-150814T1800Z/ GREATER LAKE TAHOE AREA- 657 AM PDT FRI AUG 14 2015 ...RED FLAG WARNING IS CANCELLED FOR THE LAKE TAHOE BASIN... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. WIND GUSTS IN THE LAKE TAHOE BASIN ARE EXPECTED TO REMAIN BELOW 30 MPH TODAY...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ CAZ270-271-278-NVZ450-458-150200- /O.EXT.KREV.FW.W.0004.000000T0000Z-150815T0300Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 657 AM PDT FRI AUG 14 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...INCREASING LATER THIS MORNING TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM 8 TO 14 PERCENT THIS AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
618 WWUS85 KREV 142122 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 222 PM PDT FRI AUG 14 2015 CAZ270-271-278-NVZ450-458-150300- /O.CON.KREV.FW.W.0004.000000T0000Z-150815T0300Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 222 PM PDT FRI AUG 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...WHERE NEW FIRES CAN SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
561 WWUS85 KREV 150303 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 803 PM PDT FRI AUG 14 2015 CAZ270-271-278-NVZ450-458-150415- /O.EXP.KREV.FW.W.0004.000000T0000Z-150815T0300Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 803 PM PDT FRI AUG 14 2015 ...RED FLAG WARNING EXPIRED AT 8 PM PDT THIS EVENING FOR CALIFORNIA FIRE ZONES 270...271...NEVADA FIRE ZONES 450 AND 458 NORTHERN WASHOE COUNTY. BREEZY WINDS WILL CONTINUE THROUGH THIS EVENING, ESPECIALLY OVER RIDGETOPS, BUT WINDS WILL CONTINUE TO WEAKEN OVERNIGHT AND AS SUCH THE RED FLAG WARNINGS HAVE BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 12, 2:08 AM PDT, 7 hours 15 minutes earlier.
Area forecast discussion, Aug 12, 2:08 AM PDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
208 AM PDT WED AUG 12 2015
.SYNOPSIS...
LOW PRESSURE OFF THE CALIFORNIA COAST WILL LEAD TO LOCALLY BREEZY
CONDITIONS TODAY, WITH STRONGER WINDS THURSDAY AS THE LOW MOVES
INTO OREGON. MUCH LOWER HUMIDITY IS FORECAST THURSDAY YIELDING
CRITICAL FIRE WEATHER CONDITIONS. HOT AND DRY THIS WEEKEND WITH
CLEAR SKIES AND LIGHTER WINDS. GOOD VIEWING IS FORECAST FOR THE
PERSEID METEORS LATE TONIGHT.
&&
.SHORT TERM...
AN OFFSHORE LOW-PRESSURE SYSTEM WILL SHIFT EASTWARD THROUGH
THURSDAY BRINGING INCREASING SOUTHERLY FLOW OVER THE SIERRA AND
WESTERN NV. SMOKE FROM THE ROUGH WILDFIRE (NEAR KINGS CANYON) WILL
CONTINUE TO BE TRANSPORTED NORTHWARD, AND, DEPENDING ON THE
INTENSITY OF THE FIRE, THERE IS POTENTIAL FOR HAZE AND POSSIBLY
DENSE SMOKE TO IMPACT MONO COUNTY THIS MORNING AND AGAIN THURSDAY
MORNING.
WATER VAPOR SATELLITE IMAGERY SHOWS VERY DRY AIR ALOFT FROM THE
SOUTH CURRENTLY NOSING INTO THE EASTERN SIERRA AND WESTERN NV. A
VERY DRY AIR MASS IS ALREADY IN PLACE TODAY, BUT BY THURSDAY
AFTERNOON AN UPPER JET AND A DEEP MIXING LAYER WILL CREATE EVEN
DRIER CONDITIONS ALONG WITH GUSTY WINDS. EXPECT GUSTS IN VALLEYS
TO INCREASE TO 30-40 MPH THURSDAY AFTERNOON. FOR SIERRA RIDGES,
STRONG GUSTS ARE LIKELY TO START LATE WEDNESDAY NIGHT INCREASING
TO 50-60 MPH BY THURSDAY AFTERNOON. SEE THE FIRE WEATHER
DISCUSSION BELOW FOR DISCUSSION OF THESE CRITICAL FIRE WEATHER
CONDITIONS.
THESE WINDS WILL ALSO CREATE ROUGH CONDITIONS ON AREA LAKES
THURSDAY AFTERNOON AND WILL BRING THE POTENTIAL FOR LOW VISIBILITY
DUE TO BLOWING DUST, ESPECIALLY DOWNWIND OF DESERT SINKS ACROSS
WESTERN NV.
BY FRIDAY AFTERNOON THE UPPER JET HAS MOVED NORTH OF THE OREGON
BORDER AND THE SIERRA-TO-BASIN THERMAL GRADIENT HAS WEAKENED.
RELATIVE HUMIDITY REMAINS CRITICALLY LOW BUT WINDS WILL BE LIGHTER
WITH VALLEYS GUSTING UP TO 20 MPH AND RIDGES 30-40 MPH. JCM
.LONG TERM...SATURDAY THROUGH TUESDAY...
PRIMARY CHANGES TO THE EXTENDED THIS FORECAST PERIOD WERE TO
INCREASE WINDS FOR MONDAY AND TUESDAY AS MODELS INDICATE A TROUGH OF
LOW PRESSURE AFFECTING THE REGION ONE OR BOTH OF THOSE DAYS.
MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT SATURDAY AND SUNDAY AS A
LONG WAVE TROUGH NORTH OF THE REGION SLOWLY MOVES AWAY AND ALLOWS
RIDGE TO BEGIN BUILDING. THIS SHOULD RESULT IN LIGHTER WINDS...
EXCEPT TYPICAL AFTERNOON WINDS ALONG THE SIERRA FRONT...AND HIGH
TEMPERATURES ABOVE NORMAL EACH DAY. WE COULD APPROACH 100 DEGREES IN
THE BASIN AND RANGE BY SUNDAY.
BY MONDAY BOTH THE ECMWF AND GFS OPERATIONAL MODELS SHOW ANOTHER
LONG WAVE TROUGH DROPPING SOUTH INTO THE PAC NW WITH AN INCREASE IN
LOW TO MID LVL FLOW AS FAR SOUTH AS THE NORTHERN THIRD OF OUR CWA.
THE GFS IS A BIT MORE AGGRESSIVE EARLY ON THAN THE ECMWF BUT THEN
THE ECMWF DROPS THE TROUGH THROUGH FASTER MONDAY EVENING. THE GFS
STRENGTHENS AND SLOWS THE TROUGH CAUSING TUESDAY TO BE A BREEZY DAY.
MOST OF THE GEFS ENSEMBLE MEMBERS ARE LESS AGGRESSIVE WITH BRINGING
THE TROUGH DOWN INTO OUR AREA. THIS LEADS TO A FAIRLY LOW CONFIDENCE
FORECAST FOR MONDAY AND TUESDAY. WILL ERR ON THE SIDE OF CAUTION AND
SHOW A SLIGHT INCREASE IN WINDS EACH DAY...BUT NO WHERE CLOSE TO
GUIDANCE. MONDAY WOULD ALSO HAVE ABOVE AVERAGE HIGH TEMPERATURES
MOST AREAS WHILE TUESDAY COOLS A BIT.
NO POPS FOR THE ENTIRE EXTENDED FORECAST ALTHOUGH EARLY IN THE
FORECAST THERE COULD BE DECENT CU BUILD UPS AS MOISTURE TRIES TO
SNEAK UNDER THE RIDGE. 20
.AVIATION...
PRIMARY AVIATION HAZARD TODAY WILL BE REDUCED VISIBILITY IN HAZE
DOWNSTREAM FROM WILDFIRES. MOST NOTABLY THIS SHOULD OCCUR NEAR
KMMH...BUT THERE'S ALSO A POSSIBILITY OF LOWERING VSBYS OVER CENTRAL
NV AND FAR NORTHERN CALIFORNIA. GUSTY AFTERNOON BREEZES TODAY AS
GRADIENT STARTS TO INCREASE. FAVORED SOUTH TO NORTH ORIENTED VALLEYS
COULD SEE SOUTHERLY GUSTS APPROACH 25 KTS WHILE SIERRA AND WESTERN
NEVADA TERMINALS COULD SEE WSW GUSTS FROM 20-25 KTS.
BIGGER WIND IMPACT WILL BE LATE TONIGHT INTO THURSDAY. RIDGE WINDS
PICK UP OVERNIGHT AND TURBULENCE BEGINS TO INCREASE. AN APPROACHING
LOW AND INCREASING GRADIENT WILL PRODUCE GUSTY SURFACE WINDS
THURSDAY AFTERNOON AND EVENING WITH THE STRONGER GUSTS APPROACHING
35 KT OVER THE FAR NORTHERN FORECAST AREA NORTH OF HIGHWAY 50. THESE
WINDS DECREASE BY FRIDAY MORNING. 20
&&
.FIRE WEATHER...
FIRE WEATHER WATCH FOR THURSDAY STILL LOOKS REASONABLE AS FORECAST
SOUNDINGS OVER THE NORTHERN HALF OF THE FORECAST AREA HAVE THE
POTENTIAL TO MIX DOWN WINDS OF 35-40 MPH BY LATE AFTERNOON FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. ALONG THE SIERRA FRONT
WINDS OF 30-35 MPH MAY MIX DOWN. THESE GUSTY WINDS ARE LIKELY TO
EXTEND SOUTH INTO NORTH MONO COUNTY AND EAST INTO THE AREA OF THE
BASIN AND RANGE OF NEVADA WEST OF HIGHWAY 95. WILL NOT EXTENDED THE
WATCH TO THOSE AREAS AS THEY CONSTITUTE SMALL AREAS OF THOSE ZONES
AND WE HAVE A LOWER CONFIDENCE THE STRONGER GUST WILL OCCUR THERE.
ALONG WITH THE INCREASED GRADIENT WINDS FOR THURSDAY...HUMIDITY
VALUES WILL BE QUITE LOW AS A SIGNIFICANT DRY SLOT WORKS INTO
NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA. IF MODELS HOLD THEIR
CURRENT TRENDS WE WILL BE UPGRADING TO A RED FLAG WARNING FOR
THURSDAY FOR THE AREAS CURRENTLY UNDER THE WATCH AND WE MAY HAVE TO
INCLUDE A FEW AREAS OUTSIDE THE CURRENT WATCH AS WELL. 20
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT NVZ450-458.
CA...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT CAZ270>272-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:08 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 56 hr |
Nearby
Red Flag Warnings in California, 2015Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.